Advertisement

Some Remarks on Partial Metric Spaces

  • Hanchuan Lu
  • Heng Zhang
  • Wei HeEmail author
Article
  • 6 Downloads

Abstract

In this paper, we investigate some topological properties of partial metric spaces (in short PMS). We give some relationship between metric-like PMS, sequentially isosceles PMS and sequentially equilateral PMS. We also prove a type of Urysohn’s lemma for metric-like PMS. By applying the construction of Hartman–Mycielski, we show that every bounded PMS can be isometrically embedded into a pathwise connected and locally pathwise connected PMS. In the end, we show that a partial metric space is compact iff it is totally bounded and complete.

Keywords

Partial metric spaces Urysohn’s lemma Isometric embedding Compact space Complete space 

Mathematics Subject Classification

Primary 54E35 54E50 Secondary 54D05 54D30 

Notes

Acknowledgements

The authors are grateful to the referees whose comments and observations have improved the presentation of the article. Wei He acknowledges the support of NSFC Grant No. 11571175.

References

  1. 1.
    Abdeljawada, T., Karapinar, E., Tas, K.: Existence and uniqueness of a common fixed point on partial metric spaces. Appl. Math. Lett. 24, 1900–1904 (2011)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Altun, I., Sola, F., Simsek, H.: Generalized contractions on partial metric spaces. Topol. Appl. 157, 2778–2785 (2010)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Arhangel’skii, A.V., Tkachenko, M.: Topological Groups and Related Structures. World Scientific, Singapore (2008)CrossRefGoogle Scholar
  4. 4.
    Bukatin, M., Kopperman, R., Matthews, S., Pajoohesh, H.: Partial metric spaces. Am. Math. Mon. 116(8), 708–718 (2009)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Ge, X., Lin, S.: Completions of partial metric spaces. Topol. Appl. 182, 16–23 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Haghi, R.H., Rezapour, S., Shahzad, N.: Be careful on partial metric fixed point results. Topol. Appl. 160, 450–454 (2013)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Han, S., Jianfeng, W., Zhang, D.: Properties and principles on partial metric spaces. Topol. Appl. 230, 77–98 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Heckmann, R.: Approximation of metric spaces by partial metric spaces. Appl. Categ. Struct. 7, 71–83 (1999)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Karapinar, E., Erhan, L.M.: Fixed point theorems for operators on partial metric spaces. Appl. Math. Lett. 24, 1894–1899 (2011)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kunzi, H.P.A., Pajoohesh, H., Schellekens, M.P.: Partial quasi-metrics. Theor. Comput. Sci. 365(3), 237–246 (2006)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Matthews, S.: Partial Metric Topology, Research Report 212. Dept. of Computer Science , University of Warwick (1992)Google Scholar
  12. 12.
    Matthews, S.: Partial metric topology. In: General Topology and Its Applications. Proc. 8th Summer Conference, Queens College. Ann. N.Y. Acad. Sci., vol. 728, 1994, pp. 183–197 (1992)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Matthews, S.: An extensional treatment of lazy data flow deadlock. Theor. Comput. Sci. 151(1), 195–205 (1995)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Schellekens, M.: A characterization of partial metrizability: domains are quantifiable. Theor. Comput. Sci. 305, 409–432 (2003)MathSciNetCrossRefGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Penerbit Universiti Sains Malaysia 2019

Authors and Affiliations

  1. 1.School of Mathematical SciencesNanjing Normal UniversityNanjingChina
  2. 2.School of Mathematics and StatisticsGuizhou UniversityGuiyangChina
  3. 3.Institute of MathematicsNanjing Normal UniversityNanjingChina

Personalised recommendations